Trudy Matematicheskogo Instituta imeni V.A. Steklova
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Mat. Inst. Steklova:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Mat. Inst. Steklova, 2015, Volume 288, Pages 67–94 (Mi tm3598)  

This article is cited in 7 scientific papers (total in 7 papers)

Embedded flexible spherical cross-polytopes with nonconstant volumes

A. A. Gaifullinabc

a Lomonosov Moscow State University, Moscow, Russia
b Steklov Mathematical Institute of Russian Academy of Sciences, Moscow, Russia
c Institute for Information Transmission Problems of the Russian Academy of Sciences (Kharkevich Institute), Moscow, Russia

Abstract: We construct examples of embedded flexible cross-polytopes in the spheres of all dimensions. These examples are interesting from two points of view. First, in dimensions $4$ and higher, they are the first examples of embedded flexible polyhedra. Notice that, in contrast to the spheres, in the Euclidean and Lobachevsky spaces of dimensions $4$ and higher still no example of an embedded flexible polyhedron is known. Second, we show that the volumes of the constructed flexible cross-polytopes are nonconstant during the flexion. Hence these cross-polytopes give counterexamples to the Bellows Conjecture for spherical polyhedra. Earlier a counterexample to this conjecture was constructed only in dimension $3$ (V. A. Alexandrov, 1997), and it was not embedded. For flexible polyhedra in spheres we suggest a weakening of the Bellows Conjecture, which we call the Modified Bellows Conjecture. We show that this conjecture holds for all flexible cross-polytopes of the simplest type, which includes our counterexamples to the ordinary Bellows Conjecture. Simultaneously, we obtain several geometric results on flexible cross-polytopes of the simplest type. In particular, we write down relations for the volumes of their faces of codimensions $1$ and $2$.

Funding Agency Grant Number
Russian Foundation for Basic Research 13-01-12469
14-01-00537
Ministry of Education and Science of the Russian Federation МД-2969.2014.1
Dynasty Foundation


DOI: https://doi.org/10.1134/S0371968515010057

Full text: PDF file (374 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2015, 288, 56–80

Bibliographic databases:

UDC: 514.114
Received in October 2014

Citation: A. A. Gaifullin, “Embedded flexible spherical cross-polytopes with nonconstant volumes”, Geometry, topology, and applications, Collected papers. Dedicated to Professor Nikolai Petrovich Dolbilin on the occasion of his 70th birthday, Trudy Mat. Inst. Steklova, 288, MAIK Nauka/Interperiodica, Moscow, 2015, 67–94; Proc. Steklov Inst. Math., 288 (2015), 56–80

Citation in format AMSBIB
\Bibitem{Gai15}
\by A.~A.~Gaifullin
\paper Embedded flexible spherical cross-polytopes with nonconstant volumes
\inbook Geometry, topology, and applications
\bookinfo Collected papers. Dedicated to Professor Nikolai Petrovich Dolbilin on the occasion of his 70th birthday
\serial Trudy Mat. Inst. Steklova
\yr 2015
\vol 288
\pages 67--94
\publ MAIK Nauka/Interperiodica
\publaddr Moscow
\mathnet{http://mi.mathnet.ru/tm3598}
\crossref{https://doi.org/10.1134/S0371968515010057}
\elib{https://elibrary.ru/item.asp?id=23302165}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2015
\vol 288
\pages 56--80
\crossref{https://doi.org/10.1134/S0081543815010058}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000353881900005}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84928718929}


Linking options:
  • http://mi.mathnet.ru/eng/tm3598
  • https://doi.org/10.1134/S0371968515010057
  • http://mi.mathnet.ru/eng/tm/v288/p67

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    Related presentations:

    This publication is cited in the following articles:
    1. A. A. Gaifullin, “The analytic continuation of volume and the Bellows conjecture in Lobachevsky spaces”, Sb. Math., 206:11 (2015), 1564–1609  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    2. I. Kh. Sabitov, “The Moscow Mathematical Society and metric geometry: from Peterson to contemporary research”, Trans. Moscow Math. Soc., 77 (2016), 149–175  mathnet  crossref  elib
    3. Alexander A. Gaifullin, “The bellows conjecture for small flexible polyhedra in non-Euclidean spaces”, Mosc. Math. J., 17:2 (2017), 269–290  mathnet  crossref  mathscinet
    4. Alexander A. Gaifullin, Leonid S. Ignashchenko, “Dehn invariant and scissors congruence of flexible polyhedra”, Proc. Steklov Inst. Math., 302 (2018), 130–145  mathnet  crossref  crossref  mathscinet  isi  elib
    5. V. Alexandrov, “A sufficient condition for a polyhedron to be rigid”, J. Geom., 110:2 (2019), UNSP 38  crossref  isi
    6. V. Alexandrov, “The spectrum of the Laplacian in a domain bounded by a flexible polyhedron in R-D does not always remain unaltered during the flex”, J. Geom., 111:2 (2020), 32  crossref  mathscinet  isi
    7. V. A. Krasnov, “Ob'emy mnogogrannikov v neevklidovykh prostranstvakh postoyannoi krivizny”, Algebra, geometriya i topologiya, SMFN, 66, no. 4, Rossiiskii universitet druzhby narodov, M., 2020, 558–679  mathnet  crossref
  • Труды Математического института им. В. А. Стеклова Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:338
    Full text:49
    References:35

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021